Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 32, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 29, 2010, 4:23 PM CDT for Lincoln County, Kansas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 4:23 PM CDT (21:23 UTC)
- Expired
- Apr 29, 2010, 4:38 PM CDT
- In force
- 15 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 143 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 672 m²/s²
- 0-3 km storm-relative helicity
- 900 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:39 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 29, 3:39 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 339 PM CDT THU APR 29 2010 .DISCUSSION... MAIN FORECAST CONCERNS ARE STRONG WINDS THROUGH THE NIGHT...AND RAIN/SEVERE WEATHER CHANCES THROUGH THE WEEKEND. TONIGHT-SATURDAY: UPPER LEVEL LOW IS MOVING ACROSS THE ROCKIES TOWARD THE PLAINS...AND STRONG SOUTHERLY WINDS CONTINUE ACROSS THE AREA. A LINE OF CUMULUS HAS BEGUN TO DEVELOP OVER CENTRAL KANSAS THIS AFTERNOON...WITH MID-LEVEL FORCING AS WELL AS SOME WEAK SURFACE CONVERGENCE. THE SURFACE FRONT IS STILL BACK ACROSS WESTERN KANSAS...WEST OF HILL CITY AND DODGE CITY. SURFACE WINDS ARE QUITE STRONG ACROSS MUCH OF THE AREA...AND WILL LIKELY CONTINUE THROUGH THE NIGHT. NOT VERY CERTAIN AT THIS TIME WHETHER OR NOT THEY WILL REMAIN GUSTY ENOUGH TO KEEP A WIND ADVISORY OUT...SO WILL LET THE EVENING SHIFT TAKE A CLOSER LOOK. SEVERE WEATHER CHANCES ACROSS CENTRAL KANSAS STILL LOOK LIKE A GOOD BET WITH SUPERCELLS LIKELY...ESPECIALLY DURING THE EVENING HOURS. THE FIRST ROUND OF STORMS IS THEN EXPECTED TO MOVE OFF TO THE NORTHEAST...AND ADDITIONAL STORMS COULD DEVELOP OVERNIGHT AND FRIDAY...AFFECTING MORE OF SOUTH CENTRAL AND SOUTHEAST KANSAS. GOING FORECAST LOOKS GOOD...SO NO SIGNIFICANT CHANGES MADE FOR THIS PERIOD. SUNDAY-WEDNESDAY: THE LARGE UPPER TROUGH WILL STILL BE SWINGING THROUGH THE REGION INTO MONDAY...KEEPING PERIODIC CHANCES FOR PRECIPITATION THROUGH THIS TIME. THEN SURFACE HIGH PRESSURE BRIEFLY BUILDS IN FOR TUESDAY BEFORE ANOTHER SURFACE LOW COMES THROUGH. FOR NOW WILL KEEP THE REMAINDER OF THIS PERIOD DRY...BUT PRECIPITATION CHANCES COULD VERY WELL BE NEEDED AS TIME GETS CLOSER. TEMPERATURES ARE EXPECTED TO GO FROM THE LOWER 70S ON SUNDAY AND MONDAY TO THE UPPER 70S AND LOWER 80S ON TUESDAY AND WEDNESDAY. IT DOES NOT LOOK LIKE ANY PERIODS OF SIGNIFICANT WINDS ARE ON TAP AT THIS POINT. SCHRECK && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS WILL BE GUSTY SOUTH WINDS TODAY...AND T-STORM CHANCES MAINLY IN CENTRAL KS THIS EVENING/OVERNIGHT. CNU/HUT/ICT WILL CONTINUE TO EXPERIENCE STRONG SOUTHERLY WINDS THIS PM/EVE FROM STRONG 850 WINDS AND DECENT PRESSURE GRADIENT. GUSTS OF 35-40 KT POSSIBLE AT THOSE SITES. SCT STRONG T-STORMS EXPECTED TO DEVELOP ACROSS CENTRAL KS THIS EVE IN RESPONSE TO LOW-LEVEL CONVERGENCE AND ISENTROPIC LIFT...ALONG WITH LOW-LEVEL MOISTURE BEING DRAWN BACK NWWRD. HAVE INCLUDED A TEMPO TS AT RSL AND SLN FOR MID-LATE EVENING AS A RESULT. CONVECTION CHANCES MUCH LESSER FURTHER SOUTH. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 75 50 64 / 30 20 10 10 HUTCHINSON 59 72 46 66 / 30 20 10 10 NEWTON 68 72 48 62 / 30 20 10 10 ELDORADO 68 75 49 63 / 30 30 10 10 WINFIELD-KWLD 69 77 50 65 / 30 30 10 10 RUSSELL 49 65 38 67 / 30 20 10 10 GREAT BEND 51 67 39 65 / 30 20 10 10 SALINA 53 66 41 68 / 40 20 10 10 MCPHERSON 54 69 45 66 / 30 20 10 10 COFFEYVILLE 67 80 50 73 / 20 50 20 20 CHANUTE 68 79 48 71 / 20 50 20 20 IOLA 70 78 49 70 / 20 50 30 20 PARSONS-KPPF 67 80 50 72 / 20 50 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR KSZ049>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Apr 29, 4:15 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 415 PM CDT THU APR 29 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 415 PM CDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT VERY GUSTY WINDS WILL CONTINUE THIS EVENING OVER MOST OF THE AREA. SEE THE LATEST WIND ADVISORY FOR DETAILS. SCATTERED THUNDERSTORMS WILL LIKELY CONTINUE ACROSS CENTRAL KANSAS THIS EVENING. THESE STORMS WILL LIKELY BE SEVERE WITH HAIL TO GOLF BALL SIZE AND DAMAGING WIND GUSTS. THE SEVERE THREAT IS EXPECTED TO DIMINISH AFTER MIDNIGHT. THE MAIN SEVERE THREAT AREA IS ROUGHLY NORTHWEST OF A LINE FROM HUTCHINSON TO MARION. STORMS WITH SMALL HAIL AND GUSTY WINDS MAY DEVELOP LATER IN THE NIGHT OVER THE FLINT HILLS AND SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS ARE EXPECTED ON FRIDAY...MAINLY ACROSS SOUTHEAST KANSAS. SOME OF THESE MAY BE SEVERE...BUT THIS IS DEPENDENT ON THE LOCATION OF THE FRONT WHICH WILL BE SIGNIFICANTLY INFLUENCED BY THE AMOUNT OF STORMS THURSDAY NIGHT. SLIGHT CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND MAINLY FOR SOUTHEAST KANSAS. STORMS ALONG THE OKLAHOMA BORDER SATURDAY EVENING COULD BE STRONG...WITH HAIL THE PRIMARY THREAT. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THE FIRST HALF OF NEXT WEEK AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. A FEW STRONG THUNDERSTORMS ARE POSSIBLE. PLEASE MONITOR LATER OUTLOOKS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NORTHWEST OF A LINE FROM HUTCHINSON TO MARION. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/JMC/HOWERTON
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.